# SDR CHQA200800070

- Difficulty date: April 1, 2008
- Submitted: April 3, 2008
- Operation: Air carrier
- Aircraft: N843RP
- Make and model: Emb EMB-135LR
- Aircraft serial: 145599
- Aircraft time: 11,625 hours, 11,215 cycles
- Engine: Allsn AE3007A
- Engine time: 13,865 hours, 12,129 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Holder
- Part number: 12315660401
- Condition: Chafed
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT 6217, CAK TO CVG.  WHILE CRUISING AT FL200, THE FLIGHT CREW NOTICED THE COCKPIT BEGAN TO FILL WITH SMOKE.  THE PROPER QRH CHECKLISTS WERE FOLLOWED AND THE FIRST OFFICER NOTICED THE SMOKE WAS COMING FROM HIS CHART HOLDER.  AFTER TURNING OFF THE CHART HOLDER LIGHT, THE SMOKE BEGAN CLEARING.  THE FLIGHT LANDED IN CVG WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE CHART HOLDER AND FOUND THE WIRES GOING TO THE LIGHT WERE CHAFED AND SHOWED BURN MARKS.  THE CHART HOLDER WAS REPLACED AND NO FURTHER DEFECTS WERE NOTED.
